MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY TORIC EXTENDED VISION HYDROPHOBIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY TORIC EXTENDED VISION HYDROPHOBIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNWET4
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Device Dislodged or Dislocated (2923); Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Eye Injury (1845); Visual Impairment (2138)
Date of Event 12/06/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported that the patient myopic post uveitis/post vitrectomy due to retinal detachment in the right eye (od), had discussed beforehand that if the psc did not come off automatically, would leave it in place and laser it later, as they were unsure of the integrity of the capsule.During surgery back up intraocular lens (iol) did not load properly and a crack was visible after implantation and no other back up lens so the left the lens implanted.The patient has poor vision due to his posterior capsule opacification (pco), so physician not sure how much the crack bothers him yet.His other eye does not need surgery so, hesitant to do an intraocular lens (iol) exchange in this post vitrectomy eye, but a yag (yttrium aluminum garnet) in a month will make an iol exchange even harder and prevent a lens from being re-implanted together.Additional information received and it states that the first lens did not go in properly was stuck halfway in the wound and had used usual 2.2mm so, enlarged the wound to be safe and noticed with that lens that it felt particularly stiff removed during initial procedure.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Additional Manufacturer Narrative
Corrected information has been provided in b5.Additional information has been provided in h.3., h.6., and h.11.The product was not returned for analysis.Only photo was returned.The reported complaint is observed on the returned photo.The returned photo shows implanted intraocular lens (iol).There is a dark mark/line visible on the iol optic.We are unable to determine the root cause for the reported complaint 2nd lens did not load, had large crack, removed, poor vision.The product was not returned for evaluation.Only photo was returned.Based on our observation of the attached photo, there is a dark mark/line visible on the iol optic.The product was subject to handling and the reported damage was highlighted post implantation.In addition to this, all iols are 100 percent cosmetically inspected as per approved manufacturing procedures and the observed lens damage would not meet our current release criteria.A final root cause cannot be determined based on available information.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
Additional information received and it states that the first lens was did not enter the eye properly was stuck halfway in the wound and had used usual 2.2mm, enlarged the wound to be safe and noticed with that lens that it felt particularly stiff, second lens had a did not load properly and a crack was visible after implantation, removed during initial procedure, poor vision and third lens had small crack at haptic junction and it remains implanted.

Brand Name
CLAREON VIVITY TORIC EXTENDED VISION HYDROPHOBIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21135855
Report Number9612169-2025-00083
Device Sequence Number15372774
Product Code MJP
UDI-Device Identifier00380652466660
UDI-Public(01)00380652466660(17)270406(11)230408(10)25619896
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNWET4
Device Catalogue NumberCNWET4.135
Device Lot Number25619896
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/19/2024
Supplement Date Received by Manufacturer03/11/2025
Initial Report FDA Received Date01/13/2025
Supplement Report FDA Received Date04/08/2025
Date Device Manufactured04/08/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV INJECTOR; MONARCH III CARTRIDGE D; PROVISC
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR
Patient SexUnknown